MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01232
Medical Device Problem Codes Break (1069); Corroded (1131)
Health Effect - Clinical Code Reaction (2414)
Date of Event 03/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, on (b)(6) 2019 patient was notified that she suffered pseudotumor in her left hip, with concern about friction, corrosion and failure of her profemur modular neck, as well as concern over migration of the dynasty liner.The structural failure of the titanium profemur modular neck components was the result of a fatigue failure of the titanium, caused over time by cyclic loading of the device, resulting in the release of metal paricles within left hip joint.On (b)(6) 2019 patient received a revision surgery and the stem, modular neck and all other components were removed and replaced, the titanium modular neck had corroded and fatigued, and the dynasty liner having migrated.
 
Additional Manufacturer Narrative
Updated event problem codes.

Brand Name
PROFEMUR MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key9844814
Report Number3010536692-2020-00246
Device Sequence Number19547064
Product Code LWJ
UDI-Device IdentifierM684PHA012321
UDI-PublicM684PHA012321
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01232
Device Catalogue NumberPHA01232
Device Lot Number117485113
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/24/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer02/24/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date10/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;